MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS AG DAA DOUBLE OFFSET ADAPTER LEFT 80/45; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

SMITH & NEPHEW ORTHOPAEDICS AG DAA DOUBLE OFFSET ADAPTER LEFT 80/45; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Model Number 75102237
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/29/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complaint: case-(b)(4).
 
Event or Problem Description
It was reported that the locking mechanism between handle and broach is loosening.Fault in device was noticed during use.The procedure was completed with the same device.A delay of 30 min or less was reported.No patient harm was reported.
 
Additional Manufacturer Narrative
H6: it was reported that the locking mechanism between handle and broach is loose.The fault in device was noticed during use.The procedure was completed with the same device.A delay of 30 min or less and no patient harm was reported.The complaint device, used in treatment, was returned for investigation.Upon visual inspection, the reported failure mode could not be confirmed.The returned device shows limited signs of use such as small dents and scratches, but no damage is observed on the connector site to the broach.Furthermore, the instrument was tested with a gauge and no deviation was detected.A review of the production documentation did not detect any deviation that could have contributed to the reported failure mode.Four additional complaints were reported for the batch in question.However, there was no complaint with a comparable reported failure mode as the complained device.For the article in scope, 9 additional complaints with a similar reported failure mode were detected.In the past, the comparable complaints of 60/25mm offset adapters right or left with a reported premature separation problem were investigation in detail.A specific functional evaluation was performed back then with the returned devices.However, the complained connection issue between the offset adapter and the rasp could not be reproduced.Hence, the failure mode cannot be confirmed, as there was no problem found.No further actions are deemed necessary at this time.S+n will continue to monitor complaints of the 60/25mm offset adapters for similar issues.The returned device will be discarded.

Brand Name
DAA DOUBLE OFFSET ADAPTER LEFT 80/45
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS AG
schachenallee 29
aarau CH-50 00
SZ  CH-5000
MDR Report Key11195432
Report Number9613369-2021-00043
Device Sequence Number13629102
Product Code JDI
UDI-Device Identifier00885556535424
UDI-Public00885556535424
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K123598
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number75102237
Device Catalogue Number75004612
Device Lot NumberC52841
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/29/2020
Supplement Date Received by Manufacturer05/07/2021
Initial Report FDA Received Date01/19/2021
Supplement Report FDA Received Date05/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1